Georgia, 2003Lightning Strike in Georgia, July 28, 2003
July 28, 2003 · NWS FFC · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 28, 1:55 PM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 28, 1:55 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 PM EDT MON JUL 28 2003
WEAK FRONTAL BOUNDARY SAGS INTO THE NORTH GEORGIA AREA AROUND
WEDNESDAY...BUT BEST UPPER SUPPORT REMAINS NORTH OF THE AREA. WILL
KEEP SCATTERED POPS THROUGH THIS FORECAST AS AIRMASS REMAINS FAIRLY
MOIST AND UNSTABLE. UPPER PATTERN FAIRLY STATIC WITH STRONG RIDGE
WEST AND WEAKER RIDGE TO THE EAST. UPPER TROUGH TRIES TO SHARPEN
AND DEEPEN INTO THE SOUTHEAST MID TO LATE WEEK AS WESTERN RIDGE
EASES EASTWARD AND AMPLIFIES...BUT STILL ONLY MARGINAL UPPER FORCING
FOR THE AREA. TEMPERATURES TO REMAIN SEASONAL THROUGH THIS
FORECAST.
.PRELIMINARY POINT TEMPS/POPS...
KATL 72 88 71 88 / 30 40 30 40
KAHN 71 88 69 89 / 30 40 30 40
KGVL 70 87 67 88 / 30 40 30 40
KRMG 70 88 70 89 / 30 40 30 40
KCSG 73 91 73 91 / 40 40 30 40
KMCN 72 91 72 91 / 40 40 30 40
.ATL WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
20
Hazardous weather outlook, Jul 28, 2:52 PM EST, 38 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-290150-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 PM EDT MON JUL 28 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY.
ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON...DIMINISHING THIS
EVENING.
.SYNOPSIS...
A SURFACE LOW PRESSURE TROUGH EXTENDING ALONG A AND-MCN-MGM LINE
WILL PERSIST. OTHERWISE HIGH PRESSURE WILL DOMINATE THE STATES
WEATHER. HIGH DEW POINTS AND ASSOCIATED MOISTURE PLUS AFTERNOON
HEATING WILL GENERATE SCATTERED AFTERNOON AND EVENING SHOWERS AND A
FEW THUNDERSTORMS.
.PRIMARY HAZARD...THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE
LIGHTNING AND LOCALLY HEAVY DOWNPOURS.
.DISCUSSION...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
TODAY...AS AFTERNOON HEATING WILL COMBINE WITH INCREASING MOISTURE.
THIS WILL LEAD TO GREATER INSTABILITY. DEWPOINTS ARE FORECAST TO BE
IN THE 70S. CAPES WILL BE IN THE 1500 TO 2500 RANGE. HOWEVER...NO
SEVERE THUNDERSTORMS ARE FORECAST. THE BEST CHANCE OF THUNDERSTORM
DEVELOPMENT WILL BE SOUTH OF A LINE FROM MACON TO COLUMBUS. THE BEST
CHANCE OF THUNDERSTORM DEVELOPMENT WILL BE BETWEEN THE HOURS OF 400
PM TO 700 PM.
.FOR SPOTTERS...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
.DAY TWO THROUGH DAY SEVEN...TUESDAY THROUGH MONDAY.
A CHANCE OF THUNDERSTORMS EACH DAY.
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.
In the hours before
Special weather statement, Jul 28, 1:07 PM EST, 2 hours 23 minutes before
GAZ079-080-281830-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
207 PM EDT MON JUL 28 2003
...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN TAYLOR AND
SOUTHEASTERN TALBOT COUNTIES UNTIL 230 PM EDT...
AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHEASTERN TALBOT COUNTY...MOVING
SOUTHEAST AT 15 MPH.
FREQUENT LIGHTNING AND PEA SIZE HAIL ARE ALSO POSSIBLE WITH THIS
STORM AS IT MOVES ACROSS AREAS NORTH OF BUTLER THROUGH 230 PM EDT.
Special weather statement, Jul 28, 2:03 PM EST, 1 hour 27 minutes before
GAZ078-089-281930-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
303 PM EDT MON JUL 28 2003
...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN NORTHERN MUSCOGEE AND
SOUTHERN HARRIS COUNTIES UNTIL 330 PM EDT...
AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH CENTRAL HARRIS COUNTY...MOVING SOUTH
AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO LIKELY WITH THIS STORM AS
IT MOVES ACROSS AREAS NORTH OF COLUMBUS THROUGH 330 PM EDT.
Special weather statement, Jul 28, 2:55 PM EST, 35 minutes before
GAZ074-282030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
355 PM EDT MON JUL 28 2003
...SIGNIFICANT WEATHER ALERT FOR INTENSE LIGHTNING IN WASHINGTON
COUNTY UNTIL 430 PM EDT...
AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SANDERSVILLE...MOVING EAST
AT 10 MPH.
LOCALLY HEAVY RAINFALL AND PEA SIZE HAIL ARE ALSO POSSIBLE WITH THIS
STORM AS IT MOVES ACROSS AREAS NEAR AND JUST SOUTH OF SANDERSVILLE
THROUGH 430 PM EDT.
Lightning, Bleckley
- When
- July 28, 3:30 PM EST
- Where
- Bleckley County, Cary
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.434, -83.328 (the zone’s center; the record gives no point)
The local newspaper of Cochran reported that lightning struck and set on fire a barn on Cary Road. The barn was a complete loss.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Kentucky, July 28, 20031 injured · $85,000 · 1 in hail · 12 events
- Flash Flood and Damaging Winds in Tennessee, July 28, 2003$71,000 · 60 kt wind · 8 events
- Flood in Arizona, July 28 to 31, 2003$40,000 · 1 event
- Lightning Strike in Florida, July 28, 20033 injured · 1 event
- Damaging Winds in Tennessee, July 28, 200360 kt wind · 25 events
- Damaging Winds in Missouri, July 28, 2003$30,000 · 55 kt wind · 2 events
- Hail and Damaging Wind in Kansas, July 28, 2003$25,000 · 1 in hail · 3 events
- Dust Storm in Arizona, July 28, 2003$15,000 · 1 event
- Lightning Strike in California, July 28, 20031 injured · 1 event
- Hail and Damaging Winds in Missouri, July 28, 20031.75 in hail · 8 events
- Flash Flood and Hail in Colorado, July 28, 20031 in hail · 4 events
- Tornado in Texas, July 28, 2003$1,000 · F0 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332788.